MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER OPTIFLEX¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER OPTIFLEX¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiplex¿ basket was used in an unknown procedure performed on (b)(6) 2017.According to the complainant, the optiflex basket could not be used due to a broken pull wire.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
An opti-flex basket was returned for analysis.A visual analysis found that the device was returned in two sections.The sheath and pull wire were found broken at approximately 36 cm from the handle.The broken ends have evidence of bending.Additionally, residue was found caught on the basket wires.The complaint was confirmed.Due to the residue, it is most likely that the device was used in the procedure.Handling and manipulation of the device during procedure can lead to the device becoming bent.Once the device is bent, rotation of the handle can result in pull wire and sheath breakage due to the torsion on the bending area.Additionally, procedural and anatomical factors encountered during the use of the device could have contributed to the encountered failure.Therefore, the most probable root cause of this complaint is "operational context", since due to anatomical and/or procedural factors encountered during the procedure, performance was limited.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiplex basket was used in an unknown procedure performed on (b)(6) 2017.According to the complainant, the optiflex basket could not be used due to a broken pull wire.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available; a supplemental report will be submitted.Correction on the event description: the correct complaint device reported to boston scientific corporation is optiflex basket.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiplex¿ basket was used in an unknown procedure performed on (b)(6) 2017.According to the complainant, the optiflex basket could not be used due to a broken pull wire.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available; a supplemental report will be submitted.Correction on the event description: the correct complaint device reported to boston scientific corporation is optiflex¿ basket.

Brand Name
OPTIFLEX¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7263363
Report Number3005099803-2018-00388
Device Sequence Number11012365
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number19107513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer02/21/2018
04/30/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date03/13/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR